Alert archive / Nebraska / River Flood Advisories in 2016

River Flood Advisory 4, NWS North Platte, NE

July 19, 2016Lincoln County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jul 19, 2016, 12:11 PM CDT for Lincoln County, Nebraska. It took effect at Jul 19, 2016, 7:00 PM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 12:11 PM CDT (17:11 UTC)
In effect from
Jul 19, 2016, 7:00 PM CDT
Expired
Jul 21, 2016, 12:06 AM CDT
In force
29 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

303 
WGUS83 KLBF 191711
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 PM CDT TUE JUL 19 2016

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River...
  
  North Platte River near North Platte affecting Lincoln County

.Seasonal releases from Lake McConaughy are causing the North 
Platte River to run near flood stage. This is expected through 
Wednesday night, then the river will fall slightly to below flood 
stage by Thursday.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-210506-
/O.NEW.KLBF.FL.Y.0004.160720T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1211 PM CDT TUE JUL 19 2016

The National Weather Service in North Platte has issued a
* Flood Advisory for the North Platte River near North Platte.
* Through Wednesday night.
* At 11:00 AM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet this afternoon.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

Taylor
3 follow-up statements
769 
WGUS83 KLBF 200105
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT TUE JUL 19 2016

...The Flood Advisory continues for the North Platte River...
  North Platte River near North Platte affecting Lincoln County

.Seasonal releases from Lake McConaughy combined with recent rainfall
are causing the North Platte River to run near flood stage. This is 
expected through Wednesday night, then the river will fall slightly to 
below flood stage by Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-210506-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
805 PM CDT TUE JUL 19 2016

The Flood Advisory continues for
  The North Platte River near North Platte.
* until late Wednesday night.
* At  7:00 PM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain near 6.0 feet through Wednesday
  night.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

Roberg
448 
WGUS83 KLBF 201355
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 AM CDT WED JUL 20 2016

...The Flood Advisory continues for the North Platte River...
  North Platte River near North Platte affecting Lincoln County

.Seasonal releases from Lake McConaughy combined with recent rainfall
are causing the North Platte River to run near flood stage. This is 
expected through Thursday, then the river will fall slightly 
below flood stage Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-210506-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM CDT WED JUL 20 2016

The Flood Advisory continues for
  The North Platte River near North Platte.
* until late tonight.
* At  8:00 AM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet by this afternoon.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

Buttler
601 
WGUS83 KLBF 201531
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT WED JUL 20 2016

...The Flood Advisory continues for the North Platte River...
 
  North Platte River near North Platte affecting Lincoln County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-210506-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1031 AM CDT WED JUL 20 2016

The Flood Advisory continues for
  The North Platte River near North Platte.
* Through Thursday. 
* At 10:00 AM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain near 6.0 feet through Thursday 
  and then begin to slowly fall to below flood stage. 
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$
TAYLOR

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jul 19, 7:01 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 19, 7:01 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
701 AM CDT TUE JUL 19 2016

.UPDATE...
Issued at 656 AM CDT Tue Jul 19 2016

Updated forecast to remove precipitation this morning as showers
have moved to the east of the forecast area.

&&

.SHORT TERM...(Today and tonight)
Issued at 352 AM CDT Tue Jul 19 2016

Lingering showers will have to carry a pre first period early
this morning. Main concern will be heat today. Temperatures will
be in question today with the effect the rain over a large area
tonight has on highs. Current thoughts temperatures may be
moderated somewhat due to the rain but that dew points will
increase. High temperatures to top out around 100 with dew points
in the mid and upper 60s. Apparent temperatures rising into the
low 100s over a large portion of western Nebraska east of the
panhandle. Will expand the area west and go with advisory today.
Upper high centered over Oklahoma today with ring of fire
continuing. Timing of next wave rounding the ridge and entering
western Nebraska expected this afternoon expanding from the
panhandle into western Nebraska and continuing through the
evening. Lows Wednesday morning 65 to 75.

.LONG TERM...(Wednesday through Monday)
Issued at 352 AM CDT Tue Jul 19 2016

Little change for the ongoing long term forecast as models remain
fairly consistent. The large ridge center across the southern
plains with a thermal ridge into the high plains for the start of
the long term period, Wed, and continuing through Fri. Highs look
warmest on Wed and Thurs with good sfc moisture, especially after
this latest MCS brought widespread SW into N central 0.50 to 1.5+
inches to help keep dew pts up. Excessive heat likely both Wed and
Thurs across all but the far western zones as a dry line pushes
across the western sandhills. Widespread highs around 100 and
would not be surprised is a few locally warm spots push to around
105. Records are all above 106 so at this time no records look to
be broken. Friday the heat continues although a weak cool front
will push across the area with highs to drop a couple of degrees
with most sites in the upper 90s.

Through the heat wave abundant moisture and the very sfc warm
temps along with a nocturnal low level jet may be enough for a
few isolated storms. Not looking like much and expect most areas
to remain dry, but there could be some storms during the evening
and early overnight period.

Friday evening will be a cold front that moves across the area.
This is in association with a trough across the northern plains
which will break down the ridge. Along with a chance for showers
will be cooler temps for the weekend into next week. Highs drop
to the lower 90s for Saturday and upper 80s for Sunday and
Monday. As the ridge settles to the southwest some ridge riders
will bring a chance for more storms as we start next week. Timing
will need to be ironed out but will have low pops for now.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 656 AM CDT Tue Jul 19 2016

Mid and high clouds will decrease in coverage this morning as
showers and thunderstorms move east into eastern Nebraska. South
winds are expected today at 10 to 20 mph. Clouds will increase
from the west late this afternoon as another disturbance moves
into the Nebraska panhandle. Some isolated thunderstorms are
expected northwest of a KVTN to KOGA line. Have not included in
taf s with isolated nature of storms.

&&

.LBF Watches/Warnings/Advisories...
Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to noon
CDT /11 AM MDT/ Wednesday for NEZ005>010-023>029-035>038-057>059-
069>071-094.

Excessive Heat Watch from Wednesday afternoon through Friday
evening for NEZ005>010-025>029-037-038-057>059-069>071.

&&

UPDATE...Power
SHORT TERM...Power
LONG TERM...Masek
AVIATION...Power
Hazardous weather outlook, Jul 19, 4:54 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 AM CDT TUE JUL 19 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-201000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
454 AM CDT TUE JUL 19 2016 /354 AM MDT TUE JUL 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES ARE EXPECTED TODAY...WITH HIGHS AROUND 100 OVER
MOST OF WESTERN NEBRASKA THIS AFTERNOON. THE COMBINATION OF HEAT
AND HUMIDITY COULD LEAD TO AFTERNOON HEAT INDEX READINGS OF 100 TO
105 DEGREES.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST NEBRASKA THIS
AFTERNOON AND THIS EVENING. STORMS THAT DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES ARE EXPECTED WEDNESDAY THURSDAY AND FRIDAY. THE
COMBINATION OF HEAT AND HUMIDITY COULD LEAD TO AFTERNOON HEAT
INDEX READINGS OF 100 TO 105 DEGREES.

SOME STRONG THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN
NEBRASKA THURSDAY AFTERNOON. THE MAIN THREAT WOULD BE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:05 PM CDTSpecial Weather StatementLBFGarden40 min
Jul 18, 7:43 PM CDTSpecial Weather StatementLBFGarden47 min
Jul 18, 8:01 PM CDTSpecial Weather StatementLBFGarden44 min
Jul 18, 8:33 PM CDTSpecial Weather StatementLBFGarden42 min
Jul 18, 8:41 PM CDTSpecial Weather StatementLBFDeuel49 min
Jul 18, 9:12 PM CDTSpecial Weather StatementLBFArthur, Deuel33 min
Jul 18, 9:47 PM CDTSpecial Weather StatementLBFKeith58 min
Jul 18, 10:41 PM CDTSpecial Weather StatementLBFKeith, Lincoln49 min
Jul 18, 10:46 PM CDTSpecial Weather StatementLBFChase, Perkins44 min
Jul 18, 11:31 PM CDTSpecial Weather StatementLBFLincoln44 min
Jul 19, 12:18 AM CDTSevere Thunderstorm WarningLBFCuster57 min
Jul 19, 2:28 AM CDTSpecial Weather StatementLBFBoyd, Keya Paha32 min
Jul 19, 4:11 AM CDTHeat AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more5 days
Jul 19, 3:15 PM CDTExcessive Heat WarningLBFBlaine, Boyd, Brown, Cherry, Custer, Frontier and 11 more4 days

Nearby

River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.